Feeling dizzy and with headaches due to Afib?

Hello everyone,

6 months ago I had a catheter ablation done due to my diagnosis with atrial fibrillation. I'm still experiencing afib arrhythmias and on top of this, I've been feeling dizzy and getting headaches almost daily. I've been switched medicines several times and as of now taking Xarelto and diltiazem 180mg. My doctor tells me is probably not the medicines but it may be due to tension or because of Afib itself that I'm having headaches. Has anyone experienced these symptoms? Thank you for reading this posting.

7 Replies

oldestnewest
  • I have dizzy spells but do not suffer headaches. Are you anxious?

    I read an article last year about a guy who's symptoms of dizziness and anxiety were identical to mine. His doctor put him on Sertraline which helped a lot, I have been taking it for over a year now and it really helps me.

  • Hi Johnhassall,

    Thank you for your reply. Lately I've been feeling anxious, and getting a bit depressed due to my Afib condition. I'm scheduled for a second ablation and this dizzyness doesn't let me enjoy my everyday routines. I will check with my doctor about the med you mentioned. Thank you

  • Hello SFMars, when I was diagnosed with AF I was prescribed Bisoprolol and had a pacemaker fitted, and i'm glad to say I only get the odd flutter now and then (fingers crossed) But before that I very often had headache and dizziness when the palpitations started. I wonder if you'd be better speaking to your cardiologist or the person who decided you needed an ablation, they may have more of an idea than your GP.

  • Hiscottiesmom,

    Thank you for your reply. Actually I did talk to my EP who performed the ablation, he recommended I should see a neurologist and I did. The Neurologist did not find anything abnormal. Went back to my EP and now he thinks the headaches and dizziness could be because of AF.

  • Did you have the dizziness prior to starting on diltiazem. It can bring your BP down quickly. When I was having my pacemaker fitted last year there was a patient who had broken his clavicle in a fall when dizzy. His ankles were very swollen and he needed help to get out of bed and to be supported. The consultant blamed the diltiazem.

    BNF lists common side effects as:

    Asthenia; AV block; bradycardia; dizziness; gastro-intestinal disturbances; headache; hot flushes; hypotension; malaise; oedema (notably of ankles); palpitation; sino-atrial block

  • Thank you for replying seasider18. Yes I've been feeling dizzy before starting diltiazem. A few days after the ablation I started feeling dizzy. My EP had me on metropolol and Pradaxa right after the ablation. still feeling dizzy and with headaches

  • I'm sure that others who have had ablations will chip in with their experiences and advice.

You may also like...